MAUDE Adverse Event Report: HALYARD HEALTH INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 24FR DILATOR; DH EF PERC PLACEMENT PRODUCTS

HALYARD HEALTH INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 24FR DILATOR; DH EF PERC PLACEMENT PRODUCTS
Model Number 98434-02
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Bowel Perforation (2668)
Date of Event 01/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The actual complaint product was not returned for evaluation.A review of the device history record is not possible as no lot number was provided.All information reasonably known as of (b)(6) 2018 has been included in this health authority report.Should additional information be obtained, a follow-up health authority report will be provided.The information provided by halyard health represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to halyard health.Halyard health has no independent knowledge of the event reported but is relaying the information that was provided by the user facility where the incident occurred.This product incident is documented in the halyard health complaint database and identified as complaint (b)(4).The device was not returned.
 
Event or Problem Description
It was reported the dilator caused a bowel perforation.This was the physician's first time using the device.The operation began at 4:00pm.The operating physician had no idea how deep he should have advanced the dilator into the stomach.The operating physician focused more on the dilator which he was advancing, he could not recognize that the outer part of the dilator held by another hand was sliding toward the stomach.The dilator was advanced too much and perforated the posterior wall of the stomach.There was no bleeding.The perforation was endoscopically clipped.A computed tomography (ct) was performed to confirmed closure.The physician decided to delay the start of enteral feeding for a week.No additional information was provided.

Brand Name
INTRODUCER KIT FOR GASTROSTOMY FEEDING TUBE, 24FR DILATOR
Common Device Name
DH EF PERC PLACEMENT PRODUCTS
Manufacturer (Section D)
HALYARD HEALTH
5405 windward parkway
alpharetta GA 30004
MDR Report Key7222409
Report Number9611594-2018-00006
Device Sequence Number13785194
Product Code KGC
UDI-Device Identifier10680651984347
UDI-Public10680651984347
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K080253
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/06/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Physician
Device Model Number98434-02
Device Catalogue Number991098434
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/06/2018
Initial Report FDA Received Date01/26/2018
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;